Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Going Off Medications?????
Jul 26, 2007

Hi i recently asked you about switching medications (from Trizivir to Atripla) due to the side effects that i'm having, (sinking eyes and big belly)you made me a recomendetion that i mention to my doctor, he said that the best choice for me was to switch to Atripla or go off the medication, that kind of scared me alittle, but he said that my medical history was really good, (when i was diagnosted, my T4c were 300 a month after medications it wen up to 600 and since then they have been from 800 to 1250, my las bloodwork was done 2 weeks ago and i have 1250 t4, so ) so i dont know what to do, is a good idea to go off meds and keep being checked? or should i just switch to Atripla? Thank you

Response from Dr. Pierone

Given your good numbers, it is not unreasonable to go off therapy entirely and see how things go. The risk is that you might have a rapid drop in your CD4+ lymphocyte count and high spike in the viral load. Of course if this happens you can restart treatment with Atripla.

The SMART study showed that continuous administration of HAART outperformed a cyclical treatment schedule, but the overall differences were small and most of the deaths and opportunistic infections occurred in people with CD4+ lymphocyte counts under 250.

Some people with numbers like yours have been able to interrupt treatment for years without significant problems except for a gradual decline in CD4 cells. But if the idea of a treatment interruption frightens you or does not feel right to you then simply switching to Atripla would be fine.

Let us know how things turn out and good luck!



Previous
Symptoms HIV related ?
Next
Viracept recall, changing all meds or just PI?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement